MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. CYSTO-NEPHRO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. CYSTO-NEPHRO VIDEOSCOPE
Model Number CYF-VHA
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed, during the device inspection.That the cysto-nephro videoscope exhibited foreign objects on the tip of the brush, the insertion section and flexible tube.Also, the forceps opening on the actuator was lifted.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 11 years since the subject device was manufactured.Based on the results of the investigation, root cause for lifting of control section of the instrument channel could not be identified.The foreign material remained in distal end brush and insertion tube could not be identified.It is likely that the foreign material was not removed because reprocessing could not be performed properly due to leak failure.The legal manufacturer reviewed the customer provided the cleaning disinfection and sterilization (cds) processes for the instrument channel and it was unknown whether the customer had brushed the instrument channel, instrument channel port, and suction cylinder.The legal manufacturer reviewed the customer provided the cleaning disinfection and sterilization (cds) processes for the insertion section and it was unknown whether the customer had wiped the insertion section, whether there were any abnormalities in the accessories used for reprocessing and whether the insertion section was wiped/brushed (including bending section) with clean lint-free cloths, brushes, or sponges.The instructions for use states the prevention methods associated with the event in: a.Chapter 3 compatible reprocessing methods.B.Chapter 4 reprocessing workflow for endoscopes and accessories.C.Chapter 5 reprocessing the endoscope (and related reprocessing accessories).D.Chapter 6 reprocessing the accessories.E.Chapter 7 reprocessing endoscopes and accessories using an aer/wd.Olympus will continue to monitor field performance for this device.

Brand Name
CYSTO-NEPHRO VIDEOSCOPE
Common Device Name
CYSTO-NEPHRO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19633887
Report Number3002808148-2024-05911
Device Sequence Number20617364
Product Code FAJ
UDI-Device Identifier04953170411274
UDI-Public04953170411274
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberCYF-VHA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown